Alert archive / Arizona / High Wind Warnings in 2010
High Wind Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Jan 21, 2010, 7:15 PM MST for Coconino County, Gila County, Yavapai County, Arizona. It was in force for 4 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 21, 2010, 7:15 PM MST (02:15 UTC)
- Expired
- Jan 21, 2010, 11:35 PM MST
- In force
- 4 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 51 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 7:36 PM MST | NON-TSTM WND DMG | Williams, AZ | WILLIAMS P.D. CONFIRMED A VERY LARGE TREE BLEW INTO 2 HOUSES IN WILLIAMS. NO INJURIES REPORTED. |
| Jan 21, 8:00 PM MST | HEAVY RAIN 6.5 | Crown King, AZ | 6.50 INCHES OF PRECIPITATION HAS FALLEN OVER THE PAST 24 HOURS. |
| Jan 21, 8:00 PM MST | HEAVY RAIN 6.57 | 10 N Black Canyon City, AZ | 6.57 INCHES OF PRECIPITATION HAS FALLEN OVER THE PAST 24 HOURS AT THE SUNSET POINT RAWS OBSERVATION SITE. |
| Jan 21, 8:20 PM MST | HEAVY RAIN 4.01 | Payson, AZ | 4.01 INCHES OF PRECIPITATION HAS FALLEN OVER THE PAST 24 HOURS. |
| Jan 21, 9:30 PM MST | FLOOD | Black Canyon City, AZ | MAJOR FLOODING REPORTED IN BLACK CANYON CITY WITH EVACUATION ORDERS ISSUED FOR COMMUNITIES ALONG THE AGUA FRIA RIVER AND BLACK CANYON CREEK. |
| Jan 21, 9:30 PM MST | FLASH FLOOD | 2 Ne Cordes Jucntion, AZ | *** 1 FATAL *** A FAMILY OF 4 HAD PARTIALLY CROSSED THE BED OF THE AGUA FRIA RIVER WHEN FLASH FLOODING OCCURRED AND PREVENTED THEM FROM PROCEEDING. SWIFT WATER RESCUE WAS IMPOSSIBLE AND A HELICOPTER COULD NOT BE DISPATCHED DUE TO WEATHER CONDITIONS. THE 6-YEAR |
| Jan 21, 10:30 PM MST | HEAVY SNOW 0 | Flagstaff, AZ | BOOKMANS ENTERTAINMENT EXCHANGE AND ITS NEIGHBOR JO-ANN FABRICS AND CRAFTS ROOFS COLLAPSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 651 m²/s²
- 0-3 km storm-relative helicity
- 994 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
850 WWUS75 KFGZ 220215 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 715 PM MST THU JAN 21 2010 AZZ008-018-037-038-220700- /O.NEW.KFGZ.HW.W.0001.100122T0215Z-100122T0700Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 715 PM MST THU JAN 21 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. VERY STRONG WINDS WILL CONTINUE THIS EVENING AHEAD OF A COLD FRONT MOVING INTO WESTERN ARIZONA. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 60 MPH THROUGH AROUND MIDNIGHT. A FEW LOCATIONS COULD SEE GUSTS UP TO 70 MPH NEAR STRONG SHOWER ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ JJ
1 follow-up statement
968 WWUS75 KFGZ 220635 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1135 PM MST THU JAN 21 2010 AZZ008-018-037-038-220745- /O.CAN.KFGZ.HW.W.0001.000000T0000Z-100122T0700Z/ YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE... CORDES JUNCTION...BAGDAD...SEDONA 1135 PM MST THU JAN 21 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE HIGH WIND WARNING FOR YAVAPAI AND NORTHERN GILA COUNTIES. THE STRONG COLD FRONT HAS MOVED EAST OF THE AREA AND WINDS ARE EXPECTED TO CONTINUE TO DIMINISH. ALTHOUGH GUSTY WINDS MAY CONTINUE...THE STRONGEST WINDS HAVE ENDED AND THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ AG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Jan 21, 4:12 PM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 21, 4:12 PM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 412 PM MST THU JAN 21 2010 .SYNOPSIS...A MASSIVE STORM SYSTEM WILL AFFECT NORTHERN ARIZONA THROUGH SATURDAY. SIGNIFICANT MOUNTAIN SNOW AND VALLEY RAIN IS EXPECTED. THIS WILL CAUSE FLOODING SOUTH OF THE MOGOLLON RIM. SNOW LEVELS WILL RISE AROUND 7000 FEET THIS EVENING...AND THEN PLUMMET BEHIND A STRONG COLD FRONT EARLY FRIDAY MORNING. STORMY CONDITIONS WILL CONTINUE ON FRIDAY. PLEASE VISIT US ON THE INTERNET AT WWW.WEATHER.GOV/FLAGSTAFF FOR DETAILS. && .DISCUSSION...LIGHT TO MODERATE SNOW CONTINUES TO FALL AT ELEVATIONS ABOVE 7000 FEET WITH LIGHT TO MODERATE RAIN BELOW 7000 FEET. RAIN/SNOW FALL INTENSITIES WILL INCREASE THROUGHOUT THE EVENING IN ADVANCE OF AN APPROACHING S/WV AND COLD FRONT. THIS FRONT WILL HAVE VERY HEAVY PRECIPITATION AND ISOLATED THUNDERSTORMS ASSOCIATED WITH IT. IN ADDITION...SNOW LEVELS WILL CRASH BEHIND THE FRONT...LOWERING TO BETWEEN 4000 AND 5000 FEET. THE FRONT WILL ALSO ENABLE STRONG WINDS TO MIX TO THE SURFACE FOR A FEW HOURS CAUSING LOCALIZED BLIZZARD CONDITIONS...AND MAY DOWN TREES AND POWER LINES. BEHIND THE FRONT ON FRIDAY...LONG-LIVED DEEP INSTABILITY AND DEEP MOISTURE WILL REMAIN WITH MODERATE UPSLOPE FLOW AND A S/WV OR TWO. MODELS SHOW ANOTHER INCH OF LIQUID FRIDAY...WHICH WILL RESULT IN WIDESPREAD HEAVY SNOW AND RAIN. CONDITIONS IMPROVE SLOWLY SATURDAY...WITH A S/WV RIDGE FOR SUNDAY AND MONDAY. IT IS IMPORTANT TO NOTE THAT MODELS DO BRING ANOTHER POSSIBLY SIGNIFICANT STORM INTO THE SOUTHWEST LATE TUESDAY THROUGH THURSDAY. && .AVIATION...FOR THE 00Z PACKAGE...RAIN AND SNOW WILL CONTINUE OVER NORTHERN ARIZONA WITH WIDESPREAD IFR AND LOCAL LIFR CONDITIONS. SNOW LEVELS WILL START AROUND 7500 FEET AND THEN PLUMMET TO AROUND 4500 FEET BY FRIDAY MORNING. IN ADDITION...VERY STRONG WINDS WILL DEVELOP OVERNIGHT WITH 30-45 KT GUSTS. DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... 1) FLOOD WATCH...SEE PHXFFAFGZ FOR DETAILS. 2) WINTER WEATHER PRODUCTS...SEE PHXWSWFGZ FOR DETAILS. 3) FLOOD WARNING...SEE PHXFLWFGZ FOR DETAILS. && PUBLIC..........CLARK AVIATION........MCCOLLUM VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jan 21, 11:41 AM MST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1141 AM MST THU JAN 21 2010 AZZ004>018-037>040-220800- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1141 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT AND TONIGHT THE FIRST PART OF A HUGE PACIFIC STORM SYSTEM IS CURRENTLY AFFECTING MUCH OF NORTHERN AND CENTRAL ARIZONA THIS MORNING. AREAS OF RAIN AND SNOW WILL CONTINUE TO SPREAD EAST AND NORTH THROUGH THE DAY...BUT THE CENTRAL PART OF THE STATE ALONG AND SOUTH OF THE MOGOLLON RIM WILL BE THE HARDEST HIT. SNOW LEVELS HAVE STARTED TO RISE AND WILL CONTINUE RISING THROUGH THE DAY...PEAKING AROUND 7000 FEET ALONG AND SOUTH OF THE MOGOLLON RIM THIS EVENING. SNOW LEVELS WILL QUICKLY FALL TO AROUND 4500 FEET AFTER THE COLD FRONT PASSES AROUND MIDNIGHT TONIGHT. LARGE AMOUNTS OF RAIN WILL FALL BELOW 6500 FEET THIS AFTERNOON AND EVENING...WITH AS MUCH AS 3 TO 6 INCHES OF RAIN POSSIBLE IN THE LOWER ELEVATIONS OF YAVAPAI AND NORTHERN GILA COUNTIES. THIS AMOUNT OF RAIN...ALONG WITH POTENTIAL SNOW MELT FROM THE HIGHER TERRAIN...WILL LIKELY PRODUCE WIDESPREAD FLOODING. RESIDENTS LIVING NEAR THE VERDE RIVER...AGUA FRIA RIVER...SANTA MARIA RIVER...OAK CREEK...TONTO CREEK....CIBECUE CREEK AND ANY OTHER DRAINAGES SOUTH OF THE MOGOLLON RIM SHOULD MONITOR THIS DEVELOPING SITUATION CLOSELY AND BE PREPARED TO SEEK HIGHER GROUND. IN THE MOUNTAINS...HUGE AMOUNTS OF SNOWFALL WILL FALL TODAY DESPITE RISING SNOW LEVELS. THE SNOW LEVEL WILL TOP OUT AROUND 7000 FEET AND NO CHANGE TO A WINTERY MIX/RAIN IS EXPECTED ABOVE 7500 FEET. ELEVATIONS ABOVE 6500 FEET WILL STILL SEE AN ADDITIONAL 3-6 INCHES DURING THE DAY TODAY DESPITE THE CHANGE TO A WINTERY MIX. AFTER THE COLD FRONT PASSES TONIGHT HEAVY SNOW WILL RETURN TO NORTHERN ARIZONA WITH A STORM TOTAL OF 2-4 FEET OF SNOW ABOVE 6500 FEET AND 3-5 FEET ABOVE 7000 FEET. TO COMPLICATE THIS WEATHER SITUATION WILL BE A PERIOD OF STRONG WINDS THIS EVENING AS A COLD FRONT MOVES FROM WEST TO EAST. WITH HEAVY SNOW LOADING ON TREES AND UTILITY POLES ALONG WITH THE HIGH WINDS...POWER OUTAGES COULD BECOME A PROBLEM. THE COMBINATION OF THE STRONG WINDS AND HEAVY SNOW WILL BRING NEAR WHITE-OUT CONDITIONS AND VERY RAPID SNOW ACCUMULATION...MAKING TRAVEL CONDITIONS EXTRAORDINARILY HAZARDOUS. A VARIETY OF SNOW WINTER STORM WARNINGS...AND FLOOD WATCHES HAVE BEEN ISSUED. PLEASE REFER TO WWW.WEATHER.GOV/FLAGSTAFF FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BEHIND A STRONG COLD FRONT EARLY FRIDAY MORNING...SNOW LEVELS WILL FALL TO 4500 TO 5000 FEET FRIDAY AFTERNOON. AREAS OF MODERATE TO HEAVY RAIN AND SNOW WILL CONTINUE...ESPECIALLY ALONG AND SOUTH OF THE RIM. AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE BELOW 5000 FEET SOUTH OF THE RIM. ADDITIONAL SNOW AMOUNTS WILL RANGE FROM 3 TO 6 INCHES BELOW 6000 FEET...WITH 10 TO 20 INCHES ABOVE 6000 FEET. CONDITIONS WILL BECOME SHOWERY BY SATURDAY...WITH IMPROVING CONDITIONS SUNDAY AND MONDAY. ANOTHER STORM IS POSSIBLE LATE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:19 PM MST | Areal Flood Warning | FGZ | Gila, Yavapai | 20 hr |
| Jan 21, 9:08 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 52 min |
| Jan 21, 9:49 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Navajo | 41 min |
Nearby
High Wind Warnings in Arizona, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.